By Topic

Optimal feedback controls in deterministic two-machine flowshops with finite buffers

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Ngo Tai Fong ; Dept. of Electr. & Comput. Eng., Wayne State Univ., Detroit, MI, USA ; Xun Yu Zhou

This paper deals with an optimal control problem of deterministic two-machine flowshops. Since the sizes of both internal and external buffers are practically finite, the problem is one with state constraints. The Hamilton-Jacobi-Bellman (HJB) equations of the problem involve complicated boundary conditions due to the presence of the state constraints, and as a consequence the usual “verification theorem” may not work for the problem. To overcome this difficulty, it is shown that any function satisfying the HJB equations in the interior of the state constraint domain must be majorized by the value function. The main techniques employed are the “constraint domain approximation” approach and the “weak-Lipschitz” property of the value functions developed in preceding papers. Based on this, an explicit optimal feedback control for the problem is obtained

Published in:

Automatic Control, IEEE Transactions on  (Volume:45 ,  Issue: 6 )